Pennsylvania, 2013Flash Flooding and Flooding in Pennsylvania, September 11, 2013
September 11, 2013 · NWS PBZ · 7 events in 2 counties and zones
A very warm and moist air mass for early September helped scattered thunderstorms to develop in the afternoon and evening. Isolated flooding and wind damage were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $105,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and moist air mass for early September helped scattered thunderstorms to develop in the afternoon and evening. Isolated flooding and wind damage were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 11, 1:19 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 11, 1:19 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT WED SEP 11 2013
.SYNOPSIS...
A STRONG COLD FRONT CROSSES THURSDAY WITH DRASTICALLY COLDER AIR
IN ITS WAKE. TEMPERATURES WILL BE NEARLY 10 TO 15 DEGREES BELOW
NORMAL FRIDAY AND SATURDAY. A COLD FRONT WITH LITTLE IF ANY
PRECIPITATION PASSES SUNDAY NIGHT INTO MONDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
MUTLI CELL STORMS REMAIN CONFINED TO HIGHER TERRAIN E OF PIT
CLOSER TO STRENGTHENING ALBEIT WEAK MID LVL POCKET OF ENERGY THAT
EXTENDS INTO CNTRL PA. LATEST HI-RES CONVECTIVE ALLOWING MDLS DO
NOT LEND SUPPORT TO A WIDESPREAD SEVERE WEATHER EVENT RATHER
PULSE STORMS. AS MENTIONED IN PREVIOUS DISCUSSION/S...AMOUNT OF
BUOYANCY IN ATMS ALLOWS STORM TO BECOME TALL QUICKLY...BUT WITH
LACK OF SHEAR DO NOT EXPECT MUCH ORGANIZATION AND A LONG LIFE
CYCLE GIVEN UPDRAFT STRUCTURE. DOWNPOURS AND LOCALIZED FLOODING IS
A CONCERN WITH PWATS PUSHING 2.0 INCHES WHICH RESIDES IN THE 99TH
PERCENTILE FOR THIS TIME OF YEAR. RAINFALL RATES APPROACHING AN
INCH PER HOUR WILL BE THE NORM. THANKFULLY STORMS ARE MOVING AT A
DECENT CLIP AND NO TRAINING HAS SETUP. EXPECT ACTIVITY TO DIE
SHORTLY AFTER SUNSET AND QUIET WEATHER TO LAST MUCH OF THE
OVERNIGHT HOURS UNTIL THE COLD FRONT ARRIVES.
VERY LITTLE CHANGES TO THE GRIDDED DATASET THURSDAY SAVE FOR
TIGHTENING UP AND INCREASING POPS AS EVERY LOCATION WILL SEE
MEASURABLE RAINFALL. FROPA TIMING IS THE FIRST PART OF THE DAY
FOR THE NWRN 1/2 OF THE AREA. DUE TO THE AMOUNT OF CLOUDS...LACK
OF STRONG H2 DYNAMICS...AND WEAK MID LEVEL LAPSE RATES NOT
EXPECTING SEVERE WEATHER. THIS IS EVEN THE CASE OVER NRN WV AND
THE LAURELS WHERE THE COLD FRONT WON/T PASS UNTIL AFTERNOON.
TEMPERATURES WERE A BLEND OF NAM12BC AND MOSGUIDE BC.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
BAROCLINIC ZONE WILL BE TRUDGING THROUGH THE SERN PART OF THE FCST
AREA AT THE START WITH QPF CONFINED TO SWRN PA INTO THE MTNS OF
NRN WV AND WRN MD. MID LVL TROF AXIS OF -2 STANDARD DEVIATIONS
BELOW NORMAL DROPS SE OVER THE NERN CONUS. THIS WILL YIELD SCT
SHOWERS MAINLY DOWN WIND OF LAKE ERIE /ALONG AND E OF I-79/. COLD
ADVECTION IN THE COLUMN YIELDS LITTLE TEMP RISE DURING THE DAY
FRIDAY. RIDGES WILL LIKELY EXPERIENCE STEADY TEMPS UNDER NRLY FLOW
THRU 7KFT. IT WILL BE NOTICEABLY COOLER WITH HIGHS STRUGGLING TO
REACH THE LOWER 60S. CLOSER TO LAKE ERIE...THE MERCURY ONLY WILL
MAKE IT INTO THE UPR 50S GIVING A FALL LIKE FEEL FRIDAY.
H5 S/W TROUGH CONTINUES TO DROP DISTURBANCES DOWN IN NRLY FLOW SO
CLOUDS WON/T FADE WITH THE LOSS OF DAYLIGHT BUT WILL WAIT UNTIL
THE PREDAWN HOURS SAT AS HEIGHTS BUILD FROM THE W.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE AND ANTICYCLONIC FLOW SCOURS OUT ANY LEFT OVER LOW
LEVEL MOISTURE SATURDAY MRNG. EXPECT A FAIRLY EXTENSIVE CU FIELD
SAT AFTN UNDER THE POCKET OF COLDER AIR ALOFT. THE POSITION OF
HIGH PRESSURE COME DAWN SUN MRNG WILL NOT BE IDEAL FOR RADIATIONAL
COOLING...BUT IT WILL BE A CHILLY NIGHT. 40S WILL BE COMMON FOR
MINIMUM TEMPS WITH UPR 30S ACR DEEPER MTN VALLEYS AND N OF I-80.
IF THE ANTICYCLONE LOCATION SLOWS ITS EASTWARD ADVANCEMENT BY SIX
HOURS THEN FROST ADVISORIES MAY BE NEEDED FOR PORTIONS OF OUR
AREA. RETURN FLOW USHERS IN WARMER WEATHER SUNDAY INTO EARLY NEXT
WEEK. THE ONE WEATHER SYSTEM TO SPEAK OF IS A MOISTURE STARVED
COLD FRONT CROSSING SUN NGT INTO MON. ELECTED TO CONTINUE NO POPS
FOR THIS BOUNDARY AS IT TRAVERSES.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
STRONG HEATING AND INSTABILITY HAS ALLOWED FOR THE DEVELOPMENT
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. FOR
NOW...MOST OF THE CONVECTION SEEMS TO BE FOCUSED OVER WESTERN
PENNSYLVANIA AND NORTHERN WEST VIRGINIA...WITH ONLY ONE LINE OF
WEAKENING STORMS OVER EASTERN OHIO. WITH THIS IN MIND...OPTED TO
KEEP AT LEAST A VCTS MENTION EVERYWHERE BUT ADDED A FEW HOURS OF
TSRA OVER SW PA WHERE THERE IS BETTER CONFIDENCE IN THUNDER AND MVFR
RESTRICTIONS. OF COURSE...RESTRICTIONS ARE LIKELY TO BE WORSE IF A
SITE IS DIRECTLY IMPACTED BY A THUNDERSTORM...WITH PLENTY OF LOW
LEVEL MOISTURE PRESENT FOR DECENT RAIN RATES.
SHOWERS AND THUNDERSTORMS SHOULD BE MAINLY DIURNAL IN
NATURE...DISSIPATING AFTER SUNSET. WILL CLEAR THINGS OUT FOR A
PERIOD EVERYWHERE BEFORE BRINGING BACK IN SOME FOG. THIS WILL BE
GREATLY IMPACTED BY THE AMOUNT OF CLOUD COVER THAT IS PRESENT AND
WIND SPEEDS BUT CONSIDERING THE HIGH DEWPOINTS...THINK THAT AT LEAST
MVFR FOG COULD BE EXPERIENCED EVERYWHERE.
THE COLD FRONT MAKES IT/S APPROACH BY THURSDAY MORNING. HAVE ADDED
SHRA TO THE TAF SITES AND MAINTAINED RESTRICTIONS UP NORTH WHERE
THE FRONT SHOULD ENTER FIRST. THEN TRIED TO TIME THE ONSET OF
PRECIP EVERYWHERE. THUNDERSTORMS ARE LIKELY AGAIN...ESPECIALLY AT
THE EASTERNMOST SITES THAT HAVE THE LONGEST CHANCE FOR HEATING.
BUT SINCE THIS IS AT THE END OF THE TAF PERIOD...LEFT TSRA OUT FOR
NOW.
.OUTLOOK.../THURSDAY NIGHT THROUGH SUNDAY/...
RESTRICTIONS MAY CONTINUE WITH THE PASSAGE OF THE COLD FRONT AND
WITH NORTHWEST FLOW BEHIND THE SYSTEM FRIDAY. GENERAL VFR IS
ANTICIPATED FOR THE WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
SYNOPSIS...98
NEAR TERM...98
SHORT TERM...98
LONG TERM...98
AVIATION...34
Hazardous weather outlook, Sep 11, 2:23 AM EST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 AM EDT WED SEP 11 2013
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-120730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
323 AM EDT WED SEP 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SLOW MOVING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA
THIS AFTERNOON. LOCALIZED FLASH FLOODING MAY BE POSSIBLE WITH
THESE STORMS...PARTICULARLY IN URBAN AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY.
THERE IS A SMALL CHANCE THAT THUNDERSTORMS ALONG THIS FRONT MAY
BECOME CAPABLE OF LARGE HAIL OR A FEW DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 11, 12:10 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT WED SEP 11 2013
PAZ029-031-075-076-WVZ021-022-111800-
FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-MARION WV-MONONGALIA WV-
WASHINGTON PA-
110 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENE...MONONGALIA...
NORTH CENTRAL MARION...SOUTHEASTERN WASHINGTON AND WESTERN FAYETTE
COUNTIES...
AT 106 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAYBROOK...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...HEAVY RAIN WILL CAUSE REDUCED VISIBILITIES AND PONDING OF
WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
WANA... WADESTOWN... RIVESVILLE...
MCCURDYVILLE... GRANT TOWN... BARRACKVILLE...
EVERETTVILLE... DAYBROOK... BLACKSVILLE...
CASSVILLE... WESTOVER... MORGANTOWN...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4013 8001 3991 7952 3948 8016 3965 8039
34
Special weather statement, Sep 11, 12:23 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
123 PM EDT WED SEP 11 2013
PAZ021-022-073-111800-
ALLEGHENY PA-ARMSTRONG PA-WESTMORELAND PA-
123 PM EDT WED SEP 11 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WESTMORELAND...SOUTH
CENTRAL ARMSTRONG AND SOUTHEASTERN ALLEGHENY COUNTIES...
AT 119 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PLUM TO
ELIZABETH BORO...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
TURTLE CREEK... PLUM... MONROEVILLE...
ELIZABETH BORO... LEECHBURG... MURRYSVILLE...
VANDERGRIFT... CROOKED CREEK LAKE PARK...
APOLLO...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4083 7941 4039 7963 4019 7988 4020 7991
4021 7993 4055 7976Special weather statement, Sep 11, 12:58 PM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT WED SEP 11 2013
PAZ020-029-WVZ001-002-111830-
BEAVER PA-BROOKE WV-HANCOCK WV-WASHINGTON PA-
158 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BROOKE...
NORTHWESTERN WASHINGTON...SOUTHERN HANCOCK AND SOUTHWESTERN BEAVER
COUNTIES...
AT 157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUN VALLEY...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEIRTON... NEW CUMBERLAND... COLLIERS...
SUN VALLEY... TOMLINSON RUN STATE PARK...
NEW MANCHESTER... FLORENCE...
RACCOON CREEK STATE PARK... HARSHAVILLE...
BURGETTSTOWN...
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE
ISSUED.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4051 8031 4048 8036 4040 8027 4033 8061
4038 8061 4039 8063 4040 8061 4048 8060
4050 8062 4053 8063 4062 8036Special weather statement, Sep 11, 1:20 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT WED SEP 11 2013
PAZ075-111845-
FAYETTE PA-
220 PM EDT WED SEP 11 2013
...STRONG THUNDERSTORMS WILL AFFECT WESTERN FAYETTE COUNTY...
AT 219 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF NEMACOLIN TO 3 MILES SOUTHEAST OF GREENSBORO...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MASONTOWN... FAIRCHANCE... WALTERSBURG...
UNIONTOWN... PERRYOPOLIS... HOPWOOD...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3972 7983 3972 7991 3974 7990 3976 7993
3979 7993 3979 7991 3984 7993 3993 7993
4013 7975 4011 7971 4011 7969 4010 7968
3988 7968Special weather statement, Sep 11, 1:46 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT WED SEP 11 2013
PAZ014-022-111915-
ARMSTRONG PA-BUTLER PA-
246 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND WESTERN
ARMSTRONG COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SARVER...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SAXONBURG... LERNERVILLE... SARVER...
FREEPORT... KITTANNING... FORD CITY...
CROOKED CREEK LAKE PARK...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4064 7962 4068 7966 4067 7968 4067 7986
4075 7991 4092 7951 4071 7939Special weather statement, Sep 11, 2:08 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT WED SEP 11 2013
PAZ021-111930-
ALLEGHENY PA-
308 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEGHENY COUNTY...
AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRANKLIN
PARK...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWICKLEY... FRANKLIN PARK... PERRYSVILLE...
WEXFORD... ALLISON PARK... RUSSELLTON...
GIBSONIA...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4046 8015 4059 8021 4061 8018 4061 8014
4066 8015 4068 8011 4067 7987 4055 7980Event by event
4 flash flood, 2 flood, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Allegheny
- When
- September 11, 2:40 PM EST
- Where
- Allegheny County, 0.87 mi SE of Acmetonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.540, -79.810
The 911 Call Center reported trees down in Cheswick.
Flood, Butler
- When
- September 11, 2:45 PM EST to 3:45 PM EST
- Where
- Butler County, 1.99 mi ESE of Lardintown to 1.87 mi SSW of Clinton
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.690, -79.784
The 911 Call Center reported Goldscheitter Road closed due to high water.
Flood, Allegheny
- When
- September 11, 2:50 PM EST to 5:00 PM EST
- Where
- Allegheny County, 1.49 mi NNW of Edgewood to 1.45 mi NNW of Edgewood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.448, -79.895
The 911 Call Center reported 2 feet of standing water at North Braddock and Meade Street.
Flash Flood, Allegheny
- When
- September 11, 2:55 PM EST to 5:30 PM EST
- Where
- Allegheny County, 0.54 mi SW of Sandy Creek to 0.49 mi SW of Sandy Creek
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 40.474, -79.857
The 991 Call Center reported flash flooding on Verona Road.
Flash Flood, Allegheny
- When
- September 11, 2:56 PM EST to 5:30 PM EST
- Where
- Allegheny County, 0.87 mi NE of Aspinwall to 0.61 mi NE of Aspinwall
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.490, -79.870
The 911 Call Center reported Freeport Road Closed due to flash flooding.
Flash Flood, Allegheny
- When
- September 11, 2:59 PM EST to 5:45 PM EST
- Where
- Allegheny County, 0.52 mi E of Acmetonia to 0.65 mi E of Acmetonia
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 40.550, -79.810
The 911 Call Center reported Low Grade Road closed due to flash flooding.
Flash Flood, Allegheny
- When
- September 11, 3:10 PM EST
- Where
- Allegheny County, 0.65 mi NNW of Logans Ferry to 0.7 mi N of Logans Ferry
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.539, -79.775
The 911 Call Center reported 4 feet of water along Railroad Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 11 to 20, 20136 deaths · 5 injured · $654 million · 73 events
- Flash Flooding and Flood in Colorado, September 11 to 12, 20131 death · 5 events
- Heat in Illinois, September 11, 20131 death · 1 event
- Hail and Damaging Winds in Vermont, September 11 to 12, 2013$360,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, September 11, 2013$525,000 · 1 in hail · 4 events
- Hail and Damaging Winds in New York, September 11, 2013$105,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Arkansas, September 11 to 12, 2013$114,000 · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in Kentucky, September 11, 20135 injured · $18,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New York, September 11, 2013$86,000 · 50 kt wind · 8 events
- Damaging Winds in West Virginia, September 11, 2013$50,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, September 11, 2013$24,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Michigan, September 11, 2013$20,000 · 56 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473321, 473319, 473320, 473315, 473316, 473317, 473318.